Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 91, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2025, 4:18 PM MDT for Colfax County, Union County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2025, 4:18 PM MDT (22:18 UTC)
- Expired
- Jul 16, 2025, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
030
WGUS55 KABQ 162218
FFWABQ
NMC007-059-170115-
/O.NEW.KABQ.FF.W.0091.250716T2218Z-250717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
418 PM MDT Wed Jul 16 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
East Central Colfax County in northeastern New Mexico...
Western Union County in northeastern New Mexico...
* Until 715 PM MDT.
* At 418 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Capulin.
This includes Highway 64 between Mile Markers 368 and 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3684 10413 3686 10409 3685 10403 3680 10399
3679 10397 3684 10390 3682 10387 3673 10390
3671 10395 3667 10400 3668 10412 3669 10417
3672 10419 3675 10417 3678 10413
FLASH FLOOD...RADAR INDICATED
$$
342 follow-up statements
952
WGUS75 KABQ 162357
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
557 PM MDT Wed Jul 16 2025
NMC007-059-170115-
/O.CON.KABQ.FF.W.0091.000000T0000Z-250717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Union NM-
557 PM MDT Wed Jul 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS
EVENING FOR EAST CENTRAL COLFAX AND WESTERN UNION COUNTIES...
At 557 PM MDT, Doppler radar indicated thunderstorms that produced
heavy rain over and west of Capulin have moved out of the warned
area. Between 2 and 3.5 inches of rain have fallen. Flooding impacts
will continue, but no additional rainfall is expected. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Capulin.
This includes Highway 64 between Mile Markers 368 and 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3684 10413 3686 10409 3685 10403 3680 10399
3679 10397 3684 10390 3682 10387 3673 10390
3671 10395 3667 10400 3668 10412 3669 10417
3672 10419 3675 10417 3678 10413
FLASH FLOOD...RADAR INDICATED
$$
34357
WGUS75 KABQ 170109
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
709 PM MDT Wed Jul 16 2025
NMC007-059-170119-
/O.EXP.KABQ.FF.W.0091.000000T0000Z-250717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Union NM-
709 PM MDT Wed Jul 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT THIS EVENING FOR
EAST CENTRAL COLFAX AND WESTERN UNION COUNTIES...
Thunderstorms with heavy rain have moved out of the area. Flash
flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
&&
LAT...LON 3684 10413 3686 10409 3685 10403 3680 10399
3679 10397 3684 10390 3682 10387 3673 10390
3671 10395 3667 10400 3668 10412 3669 10417
3672 10419 3675 10417 3678 10413
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:30 PM MDT, 1 hour 48 minutes earlier. Its key messages:
- Updated at 142 PM MDT Wed Jul 16 2025
- A surge of monsoon moisture will cross Thursday through Saturday with numerous showers and thunderstorms each afternoon and evening mainly over central and western areas, except also over northeast areas on Thursday. Locally heavy rainfall is likely each day with a risk of flash flooding. Strong microburst wind gusts, small hail, and dangerous cloud-to-ground lightning will also be possible.
- A Flood Watch for Flash Flooding is in effect for recent burn scars along the east slopes of the Sangre de Cristo and Sacramento Mountains on Thursday afternoon and early evening.
- There will be a downtick in the coverage and rainfall intensity of thunderstorms Sunday and Monday; however, a minor to moderate risk of burn scar flash flooding will persist.
- After high temperatures near to below 1991-2020 averages during the latter half of this week, high temperatures will climb above the averages early next week. This will create moderate heat risk concerns in the Rio Grande Valley and eastern New Mexico.
Area forecast discussion, Jul 16, 2:30 PM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 230 PM MDT Wed Jul 16 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 142 PM MDT Wed Jul 16 2025 - A surge of monsoon moisture will cross Thursday through Saturday with numerous showers and thunderstorms each afternoon and evening mainly over central and western areas, except also over northeast areas on Thursday. Locally heavy rainfall is likely each day with a risk of flash flooding. Strong microburst wind gusts, small hail, and dangerous cloud-to-ground lightning will also be possible. - A Flood Watch for Flash Flooding is in effect for recent burn scars along the east slopes of the Sangre de Cristo and Sacramento Mountains on Thursday afternoon and early evening. - There will be a downtick in the coverage and rainfall intensity of thunderstorms Sunday and Monday; however, a minor to moderate risk of burn scar flash flooding will persist. - After high temperatures near to below 1991-2020 averages during the latter half of this week, high temperatures will climb above the averages early next week. This will create moderate heat risk concerns in the Rio Grande Valley and eastern New Mexico. && .SHORT TERM... (This evening through Thursday night) Issued at 142 PM MDT Wed Jul 16 2025 Rich monsoon flow with embedded disturbances will stream northeastward over the forecast area tonight through Thursday night producing numerous showers and thunderstorms. Some high resolution models, as well as the NAM12, favor northeast areas for locally heavy rainfall this evening, where a moist backdoor front will undercut the monsoon moisture. There could be an isolated flash flood there this evening, but there isn't much antecedent moisture today, so we aren't confident enough to issue a Flash Flood Watch there for this evening. The risk of flash flooding should be greatest on Thursday, when storms will be most numerous and PWATs will spike between 100-175% of normal, with the greatest deviation across the northeast. With this forecast package, we will issue a Flood Watch for Flash Flooding for Thursday, for the recent burn scars on the east slopes of the Sangre de Cristo and Sacramento Mountains, including the Las Vegas and Ruidoso areas. The night shift may expand the Flood Watch for Thursday east of the Sangre de Cristo Mountains, where the greatest rain falls tonight. Otherwise, high temperatures look to fall a few to around 7 degrees on Thursday from today's readings thanks to the increased cloud cover and precipitation, as well as cooler air behind the moist backdoor front that dives into the forecast area tonight. && .LONG TERM... (Friday through Tuesday) Issued at 142 PM MDT Wed Jul 16 2025 Scattered to numerous showers and thunderstorms will continue Friday through Saturday as a disturbance crossing the Four Corners region from the upper Baja Peninsula continues to steer rich monsoon moisture across the forecast area. Locally heavy rainfall is expected both days with a risk of flash flooding mainly from the east slopes of the central mountain chain westward, with little or no rainfall expected farther east. Drier air is forecast to filter over northern parts of the forecast area from the west Sunday and Monday, while an upper level high pressure system over the lower Mississippi River Valley keeps trying to funnel monsoon moisture northward over NM. This should result in a downtick in thunderstorm coverage north of I-40, with a greater risk of locally heavy rainfall and flash flooding farther south. Some models depict another uptick in thunderstorm coverage and rainfall intensity on Tuesday as another disturbance embedded in rich monsoon flow moves northward over NM. && .AVIATION... (18Z TAFS) Issued at 1155 AM MDT Wed Jul 16 2025 Scattered to numerous showers and thunderstorms are expected over northern and western parts of the forecast area this afternoon and evening, with scattered to isolated activity elsewhere, except for dry weather along and east of a line from Fort Sumner to Dunken. Some storms may turn severe this afternoon and evening across far northeast areas with a risk of large hail and damaging winds. Elsewhere, wet microbursts from some thunderstorms will be capable of producing localized, brief, and erratic wind gusts up to 45 KT this afternoon and evening. Late tonight, isolated to widely scattered showers and thunderstorms are forecast to linger over western areas, and along and east of the Sangre de Cristo, Sandia, and Manzano Mountains. Further, late tonight until mid morning Thursday, areas of low clouds are expected to produce MVFR and IFR conditions as far south as I-40 and potentially as far west as the central mountain chain. && .FIRE WEATHER... Issued at 142 PM MDT Wed Jul 16 2025 Humidities are forecast to climb above 15 percent Thursday through Sunday as a surge of monsoon moisture crosses with locally heavy rainfall each day. Drier air moving in from the west should begin to decrease thunderstorm coverage and the size of wetting footprints over northern areas on Sunday and Monday. Minimum humidities will also plummet below 15 percent at lower elevations west central and northwest Monday, and potentially into Tuesday. Some models depict a resurgence of monsoon moisture northward over the forecast area again on Tuesday, with an increase in thunderstorm coverage and rainfall intensity. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 67 89 65 91 / 30 40 60 20 Dulce........................... 49 87 49 88 / 40 70 70 60 Cuba............................ 59 85 57 85 / 60 70 80 60 Gallup.......................... 55 84 53 86 / 60 80 70 60 El Morro........................ 55 81 54 83 / 60 80 80 80 Grants.......................... 56 84 56 87 / 60 70 70 70 Quemado......................... 55 81 57 84 / 80 70 80 80 Magdalena....................... 62 84 62 85 / 40 60 70 70 Datil........................... 54 80 56 82 / 50 70 60 80 Reserve......................... 52 86 54 90 / 70 80 60 80 Glenwood........................ 57 90 60 94 / 70 70 50 70 Chama........................... 49 79 48 81 / 40 80 70 70 Los Alamos...................... 63 82 60 81 / 50 80 70 60 Pecos........................... 58 80 57 83 / 50 80 70 60 Cerro/Questa.................... 55 82 54 83 / 60 90 70 70 Red River....................... 45 72 46 74 / 60 90 60 70 Angel Fire...................... 42 74 43 76 / 50 90 60 70 Taos............................ 55 83 54 85 / 50 80 60 50 Mora............................ 51 75 50 80 / 50 80 60 60 Espanola........................ 62 90 60 90 / 50 80 70 40 Santa Fe........................ 63 83 61 84 / 50 80 70 50 Santa Fe Airport................ 62 87 59 87 / 50 70 70 40 Albuquerque Foothills........... 70 89 67 91 / 50 60 80 60 Albuquerque Heights............. 70 90 67 92 / 50 60 70 40 Albuquerque Valley.............. 69 92 66 94 / 50 50 70 40 Albuquerque West Mesa........... 70 90 66 92 / 50 60 70 40 Belen........................... 65 91 64 93 / 40 40 70 40 Bernalillo...................... 68 91 65 93 / 50 60 70 40 Bosque Farms.................... 66 90 63 93 / 50 40 70 40 Corrales........................ 69 92 66 94 / 50 60 70 40 Los Lunas....................... 67 90 64 93 / 50 40 70 40 Placitas........................ 67 88 64 89 / 50 60 70 50 Rio Rancho...................... 69 91 66 93 / 50 60 70 40 Socorro......................... 69 93 68 95 / 40 40 60 50 Sandia Park/Cedar Crest......... 60 83 58 85 / 50 70 70 60 Tijeras......................... 62 84 60 86 / 50 60 70 60 Edgewood........................ 57 85 56 86 / 40 60 60 50 Moriarty/Estancia............... 57 85 55 86 / 40 60 60 50 Clines Corners.................. 57 79 56 81 / 40 60 60 50 Mountainair..................... 59 83 58 85 / 40 50 60 60 Gran Quivira.................... 59 82 59 84 / 40 50 60 70 Carrizozo....................... 65 85 65 86 / 20 50 50 70 Ruidoso......................... 59 78 58 78 / 10 60 30 80 Capulin......................... 54 77 54 83 / 70 70 60 40 Raton........................... 54 81 54 86 / 70 80 50 40 Springer........................ 57 82 56 88 / 60 80 50 40 Las Vegas....................... 55 79 54 83 / 50 70 60 50 Clayton......................... 60 83 63 90 / 80 40 50 5 Roy............................. 59 81 59 86 / 60 60 60 20 Conchas......................... 65 90 65 93 / 40 40 60 10 Santa Rosa...................... 64 87 63 88 / 30 40 50 20 Tucumcari....................... 63 89 64 91 / 30 20 50 0 Clovis.......................... 67 93 67 93 / 10 10 40 5 Portales........................ 68 93 67 93 / 10 10 30 5 Fort Sumner..................... 67 93 67 93 / 20 20 40 10 Roswell......................... 72 97 72 96 / 5 10 20 20 Picacho......................... 64 89 64 88 / 5 30 30 50 Elk............................. 62 86 61 86 / 5 40 30 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch from Thursday afternoon through Thursday evening for NMZ214-215-229. Flood Watch Thursday afternoon for NMZ226. && SHORT TERM...44 LONG TERM....44 AVIATION...44
In the hours before
Local storm report, Jul 16, 2:13 PM MDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
213 PM MDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Flash Flood 1 WNW Ruidoso 33.33N 105.70W
07/16/2025 Lincoln NM Emergency Mngr
Water over Main Road Bridge 2.
&&
CGLocal storm report, Jul 16, 2:29 PM MDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
229 PM MDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Flash Flood Ruidoso 33.33N 105.68W
07/16/2025 Lincoln NM Emergency Mngr
Swiftwater rescue occurred at Sleepy Hollow
Bridge.
&&
CGSpecial weather statement, Jul 16, 3:40 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Albuquerque NM 340 PM MDT Wed Jul 16 2025 NMZ228-162215- Far Northeast Highlands NM- 340 PM MDT Wed Jul 16 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL COLFAX AND NORTHEASTERN MORA COUNTIES UNTIL 415 PM MDT... At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Springer, moving east at 5 mph. HAZARD...Wind gusts up to 50 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Springer. This includes Interstate 25 between Mile Markers 402 and 416. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3626 10478 3643 10472 3639 10449 3615 10458 TIME...MOT...LOC 2140Z 292DEG 5KT 3632 10469 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:40 PM MDT | Flood Watch | ABQ | Colfax, Harding, Lincoln, Mora, Quay, Rio Arriba and 4 more | 34 hr |
| Jul 16, 1:52 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 16, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 38 min |
| Jul 16, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| Jul 16, 3:01 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 16, 3:40 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Jul 16, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| Jul 16, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jul 16, 4:59 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 16, 5:07 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 16, 5:26 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.